Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 58, NWS Dodge City, KS

April 30, 2012Edwards County, Ford County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Apr 30, 2012, 8:07 PM CDT for Edwards County, Ford County, Kiowa County, Kansas. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 30, 2012, 8:07 PM CDT (01:07 UTC)
Expired
Apr 30, 2012, 8:33 PM CDT
In force
26 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edwards County, KS, Ford County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 49 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 30, 8:08 PM CDTHAIL 1.25Sw Kinsley, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.1 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2012-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1421 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2012-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1421 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
1.9
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

584 
WUUS53 KDDC 010107
SVRDDC
KSC047-057-097-010145-
/O.NEW.KDDC.SV.W.0058.120501T0107Z-120501T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
807 PM CDT MON APR 30 2012

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
  EAST CENTRAL FORD COUNTY IN SOUTHWEST KANSAS...
  NORTHWESTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 845 PM CDT

* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES
  NORTHEAST OF WINDHORST...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OFFERLE...
  KINSLEY...
  CENTERVIEW...
  MAINLY RURAL AREAS OF EASTERN FORD...NORTHWESTERN KIOWA AND
  SOUTHWESTERN EDWARDS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3795 9920 3764 9933 3769 9967 3791 9956
      3796 9955
TIME...MOT...LOC 0107Z 273DEG 28KT 3782 9951
WIND...HAIL 60MPH 1.00IN

$$

SUGDEN
2 follow-up statements
876 
WWUS53 KDDC 010116
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
816 PM CDT MON APR 30 2012

KSC057-010126-
/O.CAN.KDDC.SV.W.0058.000000T0000Z-120501T0145Z/
FORD KS-
816 PM CDT MON APR 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FORD COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 3768 9956 3776 9956 3791 9949 3795 9920
      3764 9933
TIME...MOT...LOC 0116Z 273DEG 28KT 3782 9942

$$

KSC047-097-010145-
/O.CON.KDDC.SV.W.0058.000000T0000Z-120501T0145Z/
KIOWA KS-EDWARDS KS-
816 PM CDT MON APR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
EDWARDS AND NORTHWESTERN KIOWA COUNTIES UNTIL 845 PM CDT...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
SOUTH OF KINSLEY...AND MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CENTERVIEW...
  MAINLY RURAL AREAS OF NORTHWESTERN KIOWA AND SOUTHWESTERN EDWARDS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3768 9956 3776 9956 3791 9949 3795 9920
      3764 9933
TIME...MOT...LOC 0116Z 273DEG 28KT 3782 9942
WIND...HAIL 60MPH 1.00IN

$$

SUGDEN
482 
WWUS53 KDDC 010133
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
833 PM CDT MON APR 30 2012

KSC047-097-010143-
/O.CAN.KDDC.SV.W.0058.000000T0000Z-120501T0145Z/
KIOWA KS-EDWARDS KS-
833 PM CDT MON APR 30 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN EDWARDS AND
NORTHWESTERN KIOWA COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3768 9956 3776 9956 3791 9949 3795 9920
      3764 9933
TIME...MOT...LOC 0133Z 273DEG 28KT 3781 9925

$$

SUGDEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 6:18 PM CDT, 1 hour 49 minutes earlier.

Area forecast discussion, Apr 30, 6:18 PM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
618 PM CDT MON APR 30 2012

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 252 PM CDT MON APR 30 2012

WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATE AN UPPER LEVEL
SHORTWAVE TROUGH TRANSITIONING EAST ACROSS THE FOUR CORNERS REGION
INTO THE SOUTHERN ROCKIES. A NARROW +70KT UPPER LEVEL JET STRETCHES
FROM SOUTHWEST KANSAS NORTHEAST INTO THE GREAT LAKES REGION.
MEANWHILE, A STRONGER +110KT UPPER LEVEL JET CORE JUST OFF THE
PACIFIC NORTHWEST COAST IS DIVING SOUTHEAST AND JUST NOSING INTO
WESTERN OREGON. NEAR THE SURFACE, A WARM FRONT IS LIFTING SLOWLY
NORTHEAST ACROSS SOUTHWEST KANSAS. A SIGNIFICANT AMOUNT OF LOW
LEVEL MOISTURE STRETCHES ALONG AND SOUTH OF THE BOUNDARY WITH
SURFACE DEWPOINTS IN THE UPPER 50S(F) AND LOWER 60S(F).

&&

.SHORT TERM...(THIS EVENING THROUGH TOMORROW)
ISSUED AT 252 PM CDT MON APR 30 2012

SHORT RANGE MODELS INDICATE THE UPPER LEVEL SHORTWAVE EJECTING
EASTWARD OUT OF THE SOUTHERN ROCKIES INTO THE WESTERN HIGH PLAINS
AND THE SOUTH PLAINS OF NORTH TEXAS TONIGHT ALLOWING FOR ANOTHER
CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS PORTIONS OF WESTERN
KANSAS OVERNIGHT INTO EARLY TUESDAY. AS THE UPPER LEVEL SHORTWAVE
PUSHES INTO THE REGION, IT WILL HELP LIFT THE SURFACE BOUNDARY
FURTHER NORTHEASTWARD ACROSS WESTERN AND CENTRAL KANSAS PROVIDING
INCREASED LOW LEVEL FORCING. HOWEVER, A DEVELOPING SURFACE LOW AND
AN ASSOCIATED OSCILLATING DRYLINE WILL REMAIN GENERALLY ALONG AND
IN THE VICINITY OF THE KANSAS AND COLORADO BORDER. MEANWHILE, THE
NARROW UPPER LEVEL JET PARTIALLY RESPONSIBLE FOR THE ONGOING
CONVECTION THROUGH THIS MORNING, WILL SHIFT SLIGHTLY EASTWARD
WITH A SECONDARY JET CORE APPROACHING FROM THE DESERT SOUTHWEST.
A LEFT FRONT QUADRANT REGION TO THE SECONDARY JET CORE IS PROJECTED
TO SET UP GENERALLY FROM ACROSS SOUTH CENTRAL KANSAS DOWN INTO
WESTERN OKLAHOMA. AS A RESULT, SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP ACROSS CENTRAL AND PORTIONS OF SOUTHWEST
KANSAS AS THE UPPER LEVEL SHORTWAVE PUSHES INTO THE REGION...AND
IN CONJUNCTION WITH DAYTIME HEATING AS LAPSE RATES INCREASE
HELPING TO ERODE WHAT LITTLE CAP THERE IS. A FEW OF THESE STORMS
COULD BECOME STRONG TO SEVERE WITH NAM AND GFS MODEL SOUNDINGS
SHOWING SBCAPE VALUES IN EXCESS OF 1500 J/KG ALONG WITH THE
AFOREMENTIONED STEEPENING LOW/MID LEVEL LAPSE RATES. THE BEST
CHANCE FOR SEVERE WEATHER LOOKS TO BE NEAR AND ALONG THE OKLAHOMA
BORDER FROM SOUTHWEST KANSAS INTO SOUTH CENTRAL KANSAS. DEEP LAYER
SHEAR PROFILES ARE NOT EXTREMELY FAVORABLE BUT ARE SUCH THAT A FEW
TORNADOES COULD BE POSSIBLE WITH THE STRONGEST STORMS.

AS FOR TEMPERATURES, A LIGHT SOUTH TO SOUTHEASTERLY UPSLOPE FLOW
WILL ALLOW MOISTURE TO ADVECT INTO WESTERN KANSAS OVERNIGHT KEEPING
SURFACE DEWPOINTS PRIMARILY IN THE LOW TO MID 50S(F) ACROSS SOUTH
CENTRAL AND SOUTHWEST KANSAS. SO, LOOK FOR LOWS ONLY DOWN INTO THE
50S(F) WITH A FEW LOWER 60S(F) POSSIBLE IN CENTRAL KANSAS. FOR
TUESDAY, SURFACE LOW PRESSURE WILL DEVELOP AND STRENGTHEN ACROSS
SOUTHEASTERN COLORADO HELPING TO INFLUENCE A SOUTH TO
SOUTHWESTERLY DOWNSLOPE FLOW ACROSS WESTERN KANSAS. THIS WILL
ENHANCE WARM AIR ADVECTION INTO THE AREA WITH H85 TEMPERATURES
RANGING FROM THE LOWER 20S(C) ACROSS CENTRAL KANSAS TO THE UPPER
20S(C) ALONG THE COLORADO BORDER. NAM AND GFS MODEL SOUNDINGS SHOW
DRY LAPSE RATES DEVELOPING LATE IN THE DAY SO LOOK FOR HIGHS UP
INTO THE MID TO UPPER 80S(F) ACROSS CENTRAL KANSAS TO THE LOWER TO
MID 90S(F) IN SOUTHWEST KANSAS.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 340 PM CDT MON APR 30 2012

THE LATEST RUNS OF THE MEDIUM RANGE MODELS SHOW THE UPPER LEVEL FLOW
PATTERN OVER THE CONUS CONTINUING TO BE FAIRLY ZONAL THROUGH MUCH OF
THIS WEEK. WEAK DISTURBANCES MOVING ALONG WITH THE UPPER LEVEL FLOW
WILL CONTINUE TO TRACK FROM THE CENTRAL ROCKIES ACROSS THE NORTHERN
AND CENTRAL PLAINS. BY LATE WEEK INTO THIS WEEKEND THE UPPER FLOW
BECOME MORE AMPLIFIED AS AN UPPER TROUGH MOVES INTO THE WESTERN
PLATEAU AND AN UPPER LEVEL RIDGE BUILDS OVER THE MISSISSIPPI VALLEY.
AS THE UPPER FLOW TURNS MORE SOUTHWESTERLY BY MID WEEK. THE FRONTAL
BOUNDARY THAT IS CURRENTLY OVER OKLAHOMA AND FAR SOUTHWEST KANSAS
WILL HAVE LIFTED NORTHWARD TO NEAR THE NEBRASKA BORDER. A DRYLINE IS
FORECAST TO EXTEND SOUTHWARD ACROSS WESTERN KANSAS ON TUESDAY AND
AGAIN ON WEDNESDAY.  THE MAIN FOCUS FOR THUNDERSTORMS WILL BE OVER
NORTHERN KANSAS ALONG THE FRONT. THERE COULD BE A FEW THUNDERSTORMS
FARTHER SOUTH ALONG THE DRYLINE TUESDAY AND WEDNESDAY BUT LOW LEVEL
CONVERGENCE DOES NOT LOOK ALL THAT STRONG SO WILL LEAVE OUT ANY
MENTION FOR NOW. THERE COULD STILL BE A SMALL CHANCE FOR
THUNDERSTORMS WEDNESDAY NIGHT ALONG THE FRONT. WILL LEAVE SOME SMALL
POPS IN THE NORTHERN CWA INTACT WEDNESDAY NIGHT. MOST OF THE
THUNDERSTORMS SHOULD BE OVER NORTHERN KANSAS INTO NEBRASKA BUT IF
ENOUGH STORMS DEVELOP THEY COULD DRIVE AN OUTFLOW BOUNDARY FARTHER
SOUTH INTO WESTERN KANSAS WHICH COULD BE THE FOCUS FOR MORE
THUNDERSTORMS.

TO THE SOUTH OF THE FRONT...SOUTHWESTERLY WINDS WILL BRING WARMER
AIR INTO SOUTHWEST KANSAS THROUGH THE MID TO LATTER PART OF THE
WEEK. MODEL SOUNDINGS SHOW MIXING UP TO AROUND 600-650 MB LATER IN
THE WEEK. THIS SHOULD HELP PUSH TEMPERATURES WELL UP THROUGH THE 80S
AND INTO THE 90S LATER IN THE WEEK.

BY AROUND DAY 7 AND BEYOND THE MODELS SHOW AN UPPER LEVEL LOW
DEVELOPING OVER THE WESTERN CONUS AND SLOWLY MOVING TOWARD THE
CENTRAL CONUS. THE MODELS VARY IN THIS IDEA WITH THE ECMWF BEING THE
MOST OPTIMISTIC. THE GFS IS NOT AS AGGRESSIVE AND OPENS THIS LOW UP
AS IT MOVES EAST. OBVIOUSLY A LOT OF UNCERTAINTY IN THE PRECIP
FORECAST THAT FAR OUT. THE ALLBLEND SHOWS SOME PRETTY HIGH CHANCE
POPS. FOR NOW WILL TRIM POPS BACK TO SLIGHT CHANCE FOR SOUTHWEST
KANSAS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 610 PM CDT MON APR 30 2012

STRONG TO SEVERE THUNDERSTORMS CONTIUE TO DEVELOP ACROSS PORTIONS
OF SOUTHWEST KANSAS OVER THE NEXT FEW HOURS. THESE STORMS WERE
OCCURING AHEAD OF AN UPPER LEVEL TROUGH THAT WAS CURRENTLY MOVING
EAST ACROSS EASTERN COLORADO BASED ON WATER VAPOR LOOP. AREAS MOST
LIKELY IMPACTED BY THESE STORMS WILL BE DDC THROUGH 3Z WITH
SCATTERED CONVECTION POSSSIBLE AFTER 03Z UP AROUND HYS. WINDS WILL
BE GUSTY AND VARIABLE NEAR THESE THUNDERSTORMS EARLY TONIGHT NEAR
THESE THUNDERSTORMS SO WILL FOCUS ON THE FIRST 6 HOURS WITH TIMING
OF STORMS AND WINDS. AFTER THESE STORMS EXIT THE AREA THE
PREVAILING WINDS WILL BECOME PRIMARILY SOUTHEAST AT 10 TO 15KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  57  88  59  89 /  60  10  10  10
GCK  55  92  56  88 /  30   0  10  10
EHA  55  93  55  87 /  20   0  10   0
LBL  57  93  56  90 /  30   0  10   0
HYS  57  87  61  87 /  40  10  10  20
P28  62  85  65  88 /  50  10  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...JJOHNSON
SHORT TERM...JJOHNSON
LONG TERM...GERARD
AVIATION...BURGERT
Hazardous weather outlook, Apr 30, 2:25 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
225 PM CDT MON APR 30 2012

KSZ030-031-043>046-061>066-074>081-084>090-011000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
225 PM CDT MON APR 30 2012 /125 PM MDT MON APR 30 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS
AFTERNOON INTO TONIGHT. THE GREATEST THREAT FOR SEVERE WEATHER
WILL BE ALONG AND SOUTH OF A LINE FROM JOHNSON TO HAYS. THE MAIN
THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL UP TO TENNIS
BALL SIZE AND POSSIBLY LARGER ALONG WITH DAMAGING WINDS AND DEADLY
LIGHTNING. A FEW TORNADOES WILL BE POSSIBLE WITH THE STRONGEST
STORMS ALONG THE OKLAHOMA BORDER GENERALLY FROM AROUND HUGOTON TO
COLDWATER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE AGAIN ON WEDNESDAY NIGHT INTO
THURSDAY MORNING ACROSS CENTRAL KANSAS. HOWEVER IS TOO EARLY TO
TELL IF ANY OF THESE STORMS WILL BE SEVERE. DANGEROUS CLOUD TO
GROUND LIGHTNING IS STILL A THREAT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED MAINLY SOUTH OF A LINE FROM
JOHNSON TO HAYS THIS AFTERNOON, THEN ACROSS MUCH OF SOUTH CENTRAL
KANSAS INTO THE EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

32

In the hours before

Local storm report, Apr 30, 7:24 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
724 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TORNADO          1 S COLDWATER           37.24N 99.34W
04/30/2012                   COMANCHE           KS   EMERGENCY MNGR

            TORNADO WAS REPORTED NEAR COLDWATER LAKE.

&&

RBURG
Local storm report, Apr 30, 7:30 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
730 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0723 PM     FUNNEL CLOUD     S BELPRE                37.95N 99.10W
04/30/2012                   EDWARDS            KS   TRAINED SPOTTER

&&

BURKE
Local storm report, Apr 30, 7:41 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
741 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     FUNNEL CLOUD     3 S SAWYER              37.45N 98.68W
04/30/2012                   BARBER             KS   PUBLIC

&&

RBURG
Local storm report, Apr 30, 7:54 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
754 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             1 NNE CENTERVIEW        37.82N 99.26W
04/30/2012  E0.75 INCH       EDWARDS            KS   PUBLIC

&&

MSCOTT
Local storm report, Apr 30, 7:59 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
759 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     HAIL             KIOWA                   37.02N 98.48W
04/30/2012  E1.75 INCH       BARBER             KS   LAW ENFORCEMENT

0744 PM     HAIL             3 W HARDTNER            37.01N 98.70W
04/30/2012  E1.25 INCH       BARBER             KS   LAW ENFORCEMENT

&&

BURKE
Local storm report, Apr 30, 8:02 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT MON APR 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             1 W SAWYER              37.50N 98.70W
04/30/2012  E0.88 INCH       PRATT              KS   TRAINED SPOTTER

&&

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 7:00 PM CDTTornado WarningDDCKiowa30 min
Apr 30, 7:11 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Pawnee49 min
Apr 30, 7:12 PM CDTTornado WarningDDCBarber, Comanche33 min
Apr 30, 7:14 PM CDTTornado WarningDDCBarber, Pratt31 min
Apr 30, 7:28 PM CDTSevere Thunderstorm WarningDDCEdwards33 min
Apr 30, 7:31 PM CDTTornado WarningDDCKiowa, Pratt23 min
Apr 30, 7:41 PM CDTSevere Thunderstorm WarningDDCBarber49 min
Apr 30, 7:41 PM CDTTornado WarningDDCBarber, Pratt34 min
Apr 30, 7:44 PM CDTTornado WarningDDCBarber, Comanche31 min
Apr 30, 8:12 PM CDTTornado WarningDDCBarber, Pratt15 min
Apr 30, 8:15 PM CDTTornado WarningDDCBarber30 min
Apr 30, 8:40 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa50 min
Apr 30, 8:44 PM CDTSevere Thunderstorm WarningDDCBarber21 min
Apr 30, 9:12 PM CDTSevere Thunderstorm WarningDDCBarber, Kiowa, Pratt48 min
Apr 30, 9:56 PM CDTSevere Thunderstorm WarningDDCBarber34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.